|Switch to Stribild?
Nov 5, 2012
Hello, and thanks in advance for answering my question. I have a new doctor (my old one, whom I really respected, stop practicing), and he recommended that I switch from my once a day combo of epzicom/prezista/norvir to Stribild. His recommendation was based on me having a consistently upset stomach since starting the regimen 3 years ago. Although I'm interested in switching, I'm scared to death about the side effects of Stribild. First, I don't know that it will solve my GI issues, and second I've read that Stribild can cause depression and "vivid dreams" (nightmares) which I definitely want no part of.
What are your thoughts on this switch, and have you seen the depression and dreams side effects at high rates with Stribild? Thanks again.
Response from Dr. McGowan
Sometimes when we switch doctors it gives a chance to look at each person's case with a fresh set of eyes.
Only you can tell if the side effects are worth making a change. It is true, there is no guarantee that the switch will make things better, but since your symptoms started with the old combo and have persisted, the new meds are unrelated and it would be unlikely that you would get the same symptoms from a totally different combo. However, some people have "sensitive stomachs" and may get GI upset with many different meds.
The meds in Stribild have been tested head-to-head with Atripla..which is a combo pill that can commonly cause vivid dreams and nightmares. Abnormal dreams were almost twice as likely with Atripla (27%) than Stribild (15%). Depression was also slightly less (11% versus 9%). But very few patients (1.5% on Atripla and 0.3% on Stribild) stopped meds because of these side effects). There have been no head-to-head studies of Stribild and norvir/Prezista.
So far, I have not had patients complain of this effect, but as above, it is possible at a fairly low rate. I guess it depends how bad the stomach uspset is.
"Long - termer" starting meds
Hepatitis A IGg is Reactive
- Is Flaky Skin A Symptom Of HIV?
- Risk Of Blowjob From A Prostitute
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- Just Because The Vagina Is Burning Doesn't Mean You Have An Std
- What Are The Little White Bumps On My Penis? Not A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.